Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 10, NWS Pueblo, CO

July 12, 2025Huerfano County, Colorado

NWS Pueblo, CO issued this tornado warning at Jul 12, 2025, 6:22 PM MDT for Huerfano County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 6:22 PM MDT (00:22 UTC)
Expired
Jul 12, 2025, 6:45 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2877 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WFUS55 KPUB 130022
TORPUB
COC055-130045-
/O.NEW.KPUB.TO.W.0010.250713T0022Z-250713T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
622 PM MDT Sat Jul 12 2025

The National Weather Service in Pueblo has issued a

* Tornado Warning for...
  East central Huerfano County in southeastern Colorado...

* Until 645 PM MDT.

* At 621 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Walsenburg, or 39 miles south of Pueblo, moving
  south at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Walsenburg around 625 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3773 10483 3775 10475 3760 10461 3756 10483
TIME...MOT...LOC 0021Z 344DEG 14KT 3771 10477 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

mw
1 follow-up statement
859 
WWUS55 KPUB 130041
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
641 PM MDT Sat Jul 12 2025

COC055-130051-
/O.EXP.KPUB.TO.W.0010.000000T0000Z-250713T0045Z/
Huerfano CO-
641 PM MDT Sat Jul 12 2025

...THE TORNADO WARNING FOR EAST CENTRAL HUERFANO COUNTY WILL EXPIRE
AT 645 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

&&

LAT...LON 3773 10483 3775 10475 3760 10461 3756 10483
TIME...MOT...LOC 0041Z 344DEG 14KT 3764 10475 

$$

mw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 12, 5:26 PM MDT, 56 minutes earlier. Its key messages:

  • Some stronger storms along the spine of the Sangre De Cristos today; dry most other regions.
  • Warmer tomorrow, more storms in mtns with plains nearly dry.
  • Daily afternoon and evening shower and storms are expected through the long term period.
Area forecast discussion, Jul 12, 5:26 PM MDT, 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
526 PM MDT Sat Jul 12 2025

.KEY MESSAGES...

- Some stronger storms along the spine of the Sangre De Cristos
  today; dry most other regions.

- Warmer tomorrow, more storms in mtns with plains nearly dry.

- Daily afternoon and evening shower and storms are expected
  through the long term period.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 205 PM MDT Sat Jul 12 2025

Currently, early this afternoon a few storms were ongoing across the
high country, while the larger valleys and plains were clear. Temps
were relatively cool for this time of the year with 70s across the
plains and 50s and 60s mtns.

Rest of Today...

Main concern is the greater spine of the Sangre De Cristo mtns. This
area will see the best instability today. This instability, along
with about 30 knts of shear, should allow for a few strong storms
later this afternoon into the early evening as they move down and
generally parallel to the Sangre De Cristo mtns in the NW'rly flow
aloft. One or two of the storms could be severe as sufficient shear
and instability is in place for rotating storms.

It is not out of the question to get a rogue storm over the plains,
but given the steering flow aloft, the brunt of the activity should
remain over the mtns/plains interface.

For tonight, any activity should end relatively quickly after the
insolation goes away.

Tomorrow...

Storms will be a bit more in coverage over all of the higher terrain
as better moisture moves into the mtns, however the plains will
remain dry an NNW'rly flow at steering level remains over the
region. Temps tomorrow , over the plains will warm up quite a bit as
compared to today, and expect temps to average about 10F warmer.
Temps in the valleys and mtns should be similar to today.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 306 AM MDT Sat Jul 12 2025

Overall, not much variation in the weather pattern across the region
through the extended period, though there will be a few slight
differences, especially across the eastern plains. There will be a
daily shot of afternoon and evening convection, with the greatest
probabilities across the higher terrain. Temperatures across the
high valleys are forecast to hover around seasonal normals each day.
Multiple upper disturbances sweeping across the Rocky Mt region will
begin to affect the eastern plains beginning on Wednesday.

Monday and Tuesday...The center of the upper high remains just off
the CA coast, while the west-northwest flow aloft strengthens across
the northern US and opens the door for northern disturbances to drop
down across Colorado. Southern surface winds across the plains will
help boost temps to slightly above normal, with highs in the upper
80s to mid 90s for the plains, and the high valleys remaining in the
80s both days. Shower and thunderstorm probabilities increase to
likely across the higher terrain both days, with scattered activity
crossing the I-25 Corridor during the evening.

Wednesday through Friday...Models indicate that a cold front pushes
south some time on Wed, increasing llvl moisture and paving the way
for at least some isolated convection each day across the plains
along with maximum temps right at or slightly below seasonal
normals. Convection chances across the mts and high valleys will
continue to be likely. Moore

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 525 PM MDT Sat Jul 12 2025

For KCOS and KPUB..VFR conditions are expected for the next 24
hours. Showers and gusty thunderstorm winds will remain possible in
the vicinity of KCOS for the next few hours, with clearing after
sunset. Winds will be mainly light for tonight and tomorrow,
becoming easterly through Sunday afternoon. Showers and storms are
not expected tomorrow.

For KALS..Outside of thunderstorm activity, VFR conditions are
expected for the next 24 hours. Rain showers and thunderstorms are
expected to remain the area through 02Z, with a few lightning
strikes possible in the vicinity as weakening thunderstorms continue
to dissipate. Gusty and erratic outflow winds will be possible near
thunderstorms for the next few hours as well. Once storms clear,
winds will be light and variable through much of the overnight
hours. There is a a 30% chance for for showers and storms again
tomorrow, mainly from 22Z to 24Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...EHR
Hazardous weather outlook, Jul 12, 10:46 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1046 AM MDT Sat Jul 12 2025

COZ058>089-093>099-131700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1046 AM MDT Sat Jul 12 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

One or two strong to marginally severe thunderstorms will be
possible along the immediate mountains/plains interface this
afternoon and early evening. the best chance for stronger storms
will be across the Sangre De Cristo mountain range and immediate
surrounding areas, including the Raton Mesa region. Hail up to 1
to 1.5 inches in diameter and wind gusts to 60 mph will be
possible in the strongest storms.

Although there is a chance of storms occurring east of I-25, the
likelihood of storms over the plains is low.

Over the remainder of the mountains, the main threat from any
thunderstorm activity will be cloud to ground lightning, and small
hail, and brief periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily afternoon and evening showers and thunderstorms are expected
Sunday through Friday. The best chances for storm activity will be
found across the mountains and high valleys Sunday through Tuesday,
then will become more widespread and include the eastern plains
starting Wednesday. The primary threat from any of the stronger
storms will be gusty outflow winds nearing 60 mph. Otherwise, the
most likely hazards with any organized storms will be gusty outflow
winds around 40 mph, small hail, frequent cloud to ground lightning,
and brief periods of moderate to heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/34

In the hours before

Special weather statement, Jul 12, 4:23 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT Sat Jul 12 2025

COZ074-075-122300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
423 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO...EAST
CENTRAL COSTILLA AND WEST CENTRAL LAS ANIMAS COUNTIES THROUGH 500 PM
MDT...

At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 38 miles east of San Luis Valley Airport, moving
southeast at 15 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10530 3743 10517 3722 10498 3713 10503
      3717 10517
TIME...MOT...LOC 2222Z 335DEG 12KT 3734 10518

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 12, 4:52 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
452 PM MDT Sat Jul 12 2025

COZ072-073-078-079-122315-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
452 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUSTER AND EAST
CENTRAL SAGUACHE COUNTIES THROUGH 515 PM MDT...

At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Crestone Peak, or 44 miles north of Alamosa, moving
southeast at 10 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crestone Peak and Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 10571 3816 10556 3798 10533 3786 10558
TIME...MOT...LOC 2251Z 334DEG 7KT 3807 10558

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 12, 5:11 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
511 PM MDT Sat Jul 12 2025

COZ072-073-078-079-122345-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
511 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUERFANO...CENTRAL
CUSTER AND EASTERN SAGUACHE COUNTIES THROUGH 545 PM MDT...

At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Crestone Peak, or 47 miles northeast of Alamosa,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Silver Cliff and Westcliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3811 10561 3818 10549 3803 10525 3788 10548
TIME...MOT...LOC 2311Z 320DEG 10KT 3809 10550

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 12, 5:26 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sat Jul 12 2025

COZ071-072-074-075-130000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
526 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO AND
NORTHEASTERN COSTILLA COUNTIES THROUGH 600 PM MDT...

At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of La Veta Pass, or 33 miles east of San Luis Valley
Airport, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county, Indian
Creek on the southeastern Spring Burn Scar, and western Spring Burn
Scar south of Highway 160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3746 10514 3740 10517 3738 10528 3753 10540
      3760 10529
TIME...MOT...LOC 2325Z 145DEG 8KT 3749 10526

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 12, 5:29 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
529 PM MDT Sat Jul 12 2025

COZ069-070-072-073-087-130000-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
529 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMOSA...WEST
CENTRAL HUERFANO...SOUTHWESTERN CUSTER...SOUTHEASTERN SAGUACHE AND
NORTH CENTRAL COSTILLA COUNTIES THROUGH 600 PM MDT...

At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 31 miles northeast of Alamosa, moving south at
15 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3784 10559 3790 10544 3761 10527 3751 10544
TIME...MOT...LOC 2329Z 339DEG 20KT 3780 10549

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 12, 5:45 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Sat Jul 12 2025

COZ079-080-086-087-130015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
545 PM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES THROUGH 615 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenhorn Mountain, or 33 miles southwest of Pueblo, moving southeast
at 20 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Walsenburg, Greenhorn Mountain, Rye, and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3786 10510 3797 10492 3773 10458 3755 10486
TIME...MOT...LOC 2344Z 322DEG 21KT 3786 10496

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:00 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo30 min
Jul 12, 6:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas32 min
Jul 12, 6:41 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 12, 6:55 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo35 min
Jul 12, 6:57 PM MDTSpecial Weather StatementPUBPueblo33 min
Jul 12, 7:27 PM MDTSpecial Weather StatementPUBPueblo33 min
Jul 12, 7:31 PM MDTSpecial Weather StatementPUBCuster29 min
Jul 13, 4:54 PM MDTSpecial Weather StatementPUBChaffee36 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.